Alert archive / Michigan / Wind Advisories in 2019
Wind Advisory 7, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Nov 26, 2019, 2:32 PM EST for 11 counties in Michigan. It took effect at Nov 27, 2019, 9:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 2:32 PM EST (19:32 UTC)
- In effect from
- Nov 27, 2019, 9:00 AM EST
- Expired
- Nov 27, 2019, 9:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
Counties Genesee County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saint Clair County, MI, Shiawassee County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 15 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356 WWUS73 KDTX 261932 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 232 PM EST Tue Nov 26 2019 MIZ060>063-068>070-075-076-271030- /O.NEW.KDTX.WI.Y.0007.191127T1400Z-191128T0200Z/ Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne- Including the cities of Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, and Detroit 232 PM EST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Shiawassee, Genesee, Lapeer, St. Clair, Livingston, Oakland, Macomb, Washtenaw and Wayne Counties. * WHEN...From 9 AM to 9 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ082-083-271030- /O.NEW.KDTX.WI.Y.0007.191127T1400Z-191128T0200Z/ Lenawee-Monroe- Including the cities of Adrian and Monroe 232 PM EST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lenawee and Monroe Counties. * WHEN...From 9 AM to 9 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
894 WWUS73 KDTX 270248 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 948 PM EST Tue Nov 26 2019 MIZ060>063-068>070-271700- /O.CON.KDTX.WI.Y.0007.191127T1400Z-191128T0200Z/ Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Including the cities of Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, and Warren 948 PM EST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph beginning late morning lasting into the evening. * WHERE...Shiawassee, Genesee, Lapeer, St. Clair, Livingston, Oakland, and Macomb counties. * WHEN...From 9 AM to 9 PM EST Wednesday. * IMPACTS...Gusty winds could damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ075-076-082-083-271700- /O.CON.KDTX.WI.Y.0007.191127T1400Z-191128T0200Z/ Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Ann Arbor, Detroit, Adrian, and Monroe 948 PM EST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts around 50 mph beginning late morning lasting into the evening. * WHERE...Washtenaw, Wayne, Lenawee, and Monroe counties. * WHEN...From 9 AM to 9 PM EST Wednesday. * IMPACTS...Gusty winds could damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
141 WWUS73 KDTX 270858 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 358 AM EST Wed Nov 27 2019 MIZ060>063-068>070-272100- /O.CON.KDTX.WI.Y.0007.191127T1400Z-191128T0200Z/ Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Including the cities of Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, and Warren 358 AM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph beginning late morning lasting into the evening. * WHERE...Shiawassee, Genesee, Lapeer, St. Clair, Livingston, Oakland, and Macomb counties. * WHEN...From 9 AM to 9 PM EST Wednesday. * IMPACTS...Gusty winds could damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ075-076-082-083-272100- /O.CON.KDTX.WI.Y.0007.191127T1400Z-191128T0200Z/ Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Ann Arbor, Detroit, Adrian, and Monroe 358 AM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts around 50 mph beginning late morning lasting into the evening. * WHERE...Washtenaw, Wayne, Lenawee, and Monroe counties. * WHEN...From 9 AM to 9 PM EST Wednesday. * IMPACTS...Gusty winds could damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
864 WWUS73 KDTX 272024 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 324 PM EST Wed Nov 27 2019 MIZ060>063-068>070-280200- /O.CON.KDTX.WI.Y.0007.000000T0000Z-191128T0200Z/ Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Including the cities of Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, and Warren 324 PM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph into the evening. * WHERE...Shiawassee, Genesee, Lapeer, St. Clair, Livingston, Oakland, and Macomb counties. * WHEN...Until 9 PM EST this evening. * IMPACTS...Gusty winds could damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ075-076-082-083-280200- /O.CON.KDTX.WI.Y.0007.000000T0000Z-191128T0200Z/ Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Ann Arbor, Detroit, Adrian, and Monroe 324 PM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts around 50 mph into the evening. * WHERE...Washtenaw, Wayne, Lenawee, and Monroe counties. * WHEN...Until 9 PM EST this evening. * IMPACTS...Gusty winds could damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
643 WWUS73 KDTX 280203 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 903 PM EST Wed Nov 27 2019 MIZ060>063-068>070-075-076-082-083-280315- /O.EXP.KDTX.WI.Y.0007.000000T0000Z-191128T0200Z/ Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 903 PM EST Wed Nov 27 2019 ...THE WIND ADVISORY HAS EXPIRED... A few wind gusts around 40 mph remain possible during late evening followed by a continued diminishing trend overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Nov 26, 12:51 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 26, 12:51 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1251 PM EST Tue Nov 26 2019
.AVIATION...
Impacts from the strong low pressure system currently over the
southern Plains will start to be felt in a few hours as the leading
edge of the 5kft cloud deck starts lifting into the area. Conditions
should remain VFR into the late evening when the first wave of
moisture and rain showers arrives. IFR conditions expected overnight
as widespread rain bring lowered CIGs and VSBYs to all locations.
Warm front will pass north Wednesday morning lessening rain impacts
but will also flip winds to southwesterly while gusts increase to at
or above 30 knots. Gusts may increase further in the afternoon
peaking around 35 to 40 knots.
For DTW...MVFR conditions will move in later this evening with IFR
expected overnight. Warm temperatures will keep precipitation as
rain through Wednesday. Southwest Winds will become gusty early
Wednesday to around 30 knots with additional strengthening in the
afternoon to 35 to 40 knots.
DTW THRESHOLD PROBABILITIES...
* Moderate in ceilings below 5000 ft after 22z, high late tonight.
* High for precipitation to fall as rain.
* Moderate for crosswinds around 30 knots from 240-260 Wednesday
evening.
&&
.PREV DISCUSSION...
Issued at 329 AM EST Tue Nov 26 2019
DISCUSSION...
Rather quiet condition across the southern Lower Peninsula this
Tuesday morning. Skies have cleared; however there still remains
some light flow near the surface, which has thus far prevented any
meaningful ground fog development. With several more hours of
darkness, expect a few pockets of light fog may develop. Otherwise,
the climatologically mild conditions will continue. Partly to mostly
sunny conditions will prevail through the first half of the day -
then give way to rapidly advancing cloud cover from the southwest.
The well anticipated mid-latitude cyclone scheduled for tonight and
Wednesday is emerging from the central Rockies this morning. Jet
momentum is transitioning through the main trough axis and
interacting with the pre-existing sub-tropical jet that's taken up
shop across the southern tier of states the last several days. Rapid
amplification of the mid/upper level wave will take place through
the day across the central Plains. The system will undergo most of
it's development sequence before reaching the northern Great Lakes
early Wednesday. The greatest shift in the guidance suite is a very
quick filling sequence Wednesday into Wednesday night as the low
quickly departs to the east.
Substantial moisture transport will occur within the warm conveyor
as the system ramps up later today. The main elevated diabatic PV
ribbon will arch into the southern Lakes region late this evening
and sling northward across the region through the night. While the
isentrope steepness in the main transport layer (290-300K) is not
terribly spectacular - the strengthening low-level jet will
partially overcome the modest isentropic slope. Additionally,
differential advection within the warm conveyor still appears
capable of producing adequate elevated instability for embedded
stronger convective showers - some capable of thunder generation.
The mid-level front will clear Southeast Michigan around daybreak on
Wednesday - sweeping the main batch of rain out of the area.
Southeasterly winds will ramp up overnight as the low approaches -
then quickly flip to southwest with the passage of the surface cold
front during the post-dawn hours. There is still some support for a
pop of higher momentum within the near surface frontal circulation.
However, the aforementioned filling nature of the system through
Wednesday reduces the potential for extreme wind conditions.
Furthermore, the post-frontal boundary layer is quite moist which
will limit the downward transport of momentum with the moist
thermodynamics governing the boundary layer stability. The residual
gradient forcing with increasing cold advection through the day
looks to support sustained winds approaching 30 mph with gusts to 45
mph across the Metro region south to the Ohio border with a gradual
reduction in flow strength farther north. The strongest gusts will
likely occur during the afternoon hours of Wednesday. Given the
forecast time availability, stability concerns, projected character
changes of the mature cyclone, and spatial uncertainty; will hold
off on issuing any wind headlines with this package.
The column cools enough within the comma head to support at least
melting snowflakes to the surface late Wednesday afternoon -
especially along and north of I-69. The surface should remain warm
enough to melt the flakes upon arrival. Nevertheless, heavier
showers in the wrap around region of the system will be able to
support snow to the surface as sunset approaches.
The strong southwest flow will introduce another round of lakeshore
flooding issues near the mouth of the St Clair river on Wednesday.
The long duration wind event should forcing substantial rises in the
water levels along the downstream shoreline - which will be
compounded by the higher water levels slowing the St Clair river
discharge.
High pressure will settle in Thanksgiving Day and Friday. Rather
typical late November weather can be expected. Meanwhile, the next
big system to affect the central CONUS will wrap up much farther
west over the Northern Plains Friday and Saturday - before minoring
out and translating east into the region on Sunday. There is a very
high degree of uncertainty with the character of the system. Winter
precipitation is quite possible across Lower Michigan - but details
will be sketchy for quite some time.
MARINE...
A weakening low pressure system is set to depart into Quebec this
morning which will relax the pressure gradient and resulting winds
and wave heights through the late morning and afternoon hours.
Calmer conditions will not last long as a second, stronger low
pressure system develops and pushes across the Great Lakes by
Wednesday morning, producing widespread heavy rain showers and
possible thunder.
In addition to rain and some rumbles of thunder, the main impact
with this system will be increasing wind, as a strong pressure
gradient and associated strong low-level wind field holds across the
Great Lakes through Wednesday. Gales remain likely, with high-end
gales possible across northern Lake Huron and Lake Erie. An isolated
storm force gust cannot be ruled out for northern Lake Huron either.
Additionally, high wave action in response to the wind will develop
over Lake Huron throughout the morning and afternoon, where
significant waves between 8 to 11 feet will develop. Gale warnings
have been raised for all zones.
HYDROLOGY...
A wet period is in store for Southeast Michigan starting late this
evening and continuing into Wednesday morning. Expectations are for
a widespread rain shield with embedded more intense convective
showers. Rainfall totals will eclipse a half inch across the entire
region with higher totals around inch across the Saginaw Valley.
Localized higher amounts toward an inch are also possible farther
south - but will be tied to more transient embedded convective
showers.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 4 AM Wednesday to 7 AM EST Thursday for LHZ363-
441>443-462>464.
Gale Warning from 1 AM to 4 PM EST Wednesday for LHZ361-362.
Gale Warning from 4 AM Wednesday to 1 AM EST Thursday for LHZ421-
422.
Lake St Clair...Gale Warning from 7 AM Wednesday to 4 AM EST Thursday for LCZ460.
Michigan waters of Lake Erie...Gale Warning from 7 AM Wednesday to 4 AM EST Thursday for LEZ444.
Low Water Advisory from 10 AM Wednesday to 4 AM EST Thursday for
LEZ444.
&&
AVIATION.....DRK
DISCUSSION...Mann
MARINE.......AM
HYDROLOGY....Mann
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Nov 26, 3:58 AM EST, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 358 AM EST Tue Nov 26 2019 MIZ047>049-053>055-060>063-068>070-075-076-082-083-270900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 358 AM EST Tue Nov 26 2019 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms tonight as low pressure system lifts north of the area. Locally heavy downpours resulting in ponding on roads will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wind gusts up to 45 mph will be possible along and south of M-59 during the day Wednesday. Gusts up to 40 mph can be expected farther north. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-270900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 358 AM EST Tue Nov 26 2019 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight There is a chance for thunderstorms tonight as low pressure system lifts north of the area. A Gale Warning is in effect for Lake Huron and Saginaw Bay. Refer to the latest marine weather warning and forecast messages for additional information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Gale Warning is in effect for Lake Huron, Saginaw Bay, Lake St Clair, and the Michigan waters of Lake Erie. Refer to the latest marine weather warning and forecast messages for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. MANN
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:27 AM EST | Gale Warning | DTX | 53 hr | |
| Nov 26, 10:23 AM EST | Low Water Advisory | DTX | 42 hr | |
| Nov 26, 2:33 PM EST | Lakeshore Flood Warning | DTX | Saint Clair | 32 hr |
Nearby
Wind Advisories in Michigan, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.